MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO MAXI LD 7F 18X6 80CM; DILATOR, ESOPHAGEAL

CARDINAL HEALTH MEXICO MAXI LD 7F 18X6 80CM; DILATOR, ESOPHAGEAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 7f 18mm x 6mm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter burst before reaching nominal pressure.There was no reported patient injury.The device was opened in sterile field.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used and was easily removed from the patient and the devices.It was also removed intact.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The device was returned and section d10 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 7f 18mm x 6mm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter burst before reaching nominal pressure.There was no reported patient injury.The device was opened in sterile field.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used and was easily removed from the patient and the devices.It was also removed intact.One product was returned for analysis.A non-sterile maxi ld 7f 18 x 6 80cm percutaneous transluminal angioplasty (pta) balloon catheter involved in the complaint was received for analysis coiled inside a plastic bag.Per visual analysis, a rupture condition could be observed on the balloon of the unit.No other anomalies could be observed.Per microscopic analysis, sem analysis was performed to the received balloon unit to identify the possible root cause of the ruptured condition on the balloon.Sem results showed that the external surface of the balloon showed evidence of scratched marks, and peel-off material near the rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Likely, the same factors that caused the observed scratched marks, and peel-off material on the balloon external surface probably lead to the ruptured condition found on the received balloon.The internal surface of the balloon did not present evidence of damages on the surrounding areas of the rupture.Neither evidence of damages was found on the analyzed proximal marker band.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.The internal surface of the balloon did not present evidence of damages on the surrounding areas of the rupture.No other anomalies were found during the analysis.A product history record (phr) review of lot 82182556 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed by analysis of the returned device.The exact cause cannot be determined.Per visual inspection the balloon appears to be ruptured; therefore, sem analysis was performed.This revealed scratch marks and peeled-off material to the external surface of the balloon near the rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage likely calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Although unknown, vessel characteristics may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD 7F 18X6 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10927677
Report Number9616099-2020-04093
Device Sequence Number11002958
Product Code KNQ
UDI-Device Identifier20705032002629
UDI-Public20705032002629
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue Number4171860S
Device Lot Number82182556
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/08/2020
01/08/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/18/2020
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1